Alert archive / Illinois / Tornado Warnings in 2022

Tornado Warning 13, NWS Chicago, IL

July 5, 2022McHenry County, Illinois

NWS Chicago, IL issued this tornado warning at Jul 5, 2022, 5:56 PM CDT for McHenry County, Illinois. It was in force for 16 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2022, 5:56 PM CDT (22:56 UTC)
Expired
Jul 5, 2022, 6:12 PM CDT
In force
16 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County McHenry County, IL

The radar

The Milwaukee radar (KMKX), 73 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:10 PM CDTTSTM WND DMG1 W Woodstock, IL[DELAYED REPORT] PHOTO OF TREE DAMAGE AT EMRICSON PARK, SOUTH STREET. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2022-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2022-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WFUS53 KLOT 052256
TORLOT
ILC111-052345-
/O.NEW.KLOT.TO.W.0013.220705T2256Z-220705T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
556 PM CDT Tue Jul 5 2022

The National Weather Service in Chicago has issued a

* Tornado Warning for...
  Central McHenry County in northeastern Illinois...

* Until 645 PM CDT.
    
* At 556 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Woodstock, moving east at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Woodstock, Wonder Lake, Bull Valley and Lakewood.

This includes...  Mchenry County Fairgrounds.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4230 8860 4238 8859 4238 8834 4222 8841
TIME...MOT...LOC 2256Z 289DEG 10KT 4234 8855 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kluber
2 follow-up statements
078 
WWUS53 KLOT 052306
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
606 PM CDT Tue Jul 5 2022

ILC111-052345-
/O.CON.KLOT.TO.W.0013.000000T0000Z-220705T2345Z/
McHenry IL-
606 PM CDT Tue Jul 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL
MCHENRY COUNTY...
    
At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Woodstock, moving southeast at 10 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Woodstock, Wonder Lake, Lakewood and Bull Valley. 

This includes...Mchenry County Fairgrounds.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4230 8855 4235 8852 4236 8835 4222 8841
TIME...MOT...LOC 2305Z 294DEG 11KT 4232 8851 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Kluber
514 
WWUS53 KLOT 052312
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
612 PM CDT Tue Jul 5 2022

ILC111-052322-
/O.CAN.KLOT.TO.W.0013.000000T0000Z-220705T2345Z/
McHenry IL-
612 PM CDT Tue Jul 5 2022

...THE TORNADO WARNING FOR CENTRAL MCHENRY COUNTY IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Illinois.

LAT...LON 4230 8855 4235 8852 4236 8835 4222 8841
TIME...MOT...LOC 2310Z 289DEG 10KT 4234 8855 

$$

Kluber

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 5, 5:56 PM CDT, 0 minutes earlier.

Area forecast discussion, Jul 5, 5:56 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
556 PM CDT Tue Jul 5 2022

.MESOSCALE DISCUSSION...
Issued at 551 PM CDT Tue Jul 5 2022

While incipient thunderstorm development has been surprisingly
sluggish to get going here this afternoon--there is evidently some
impact from dry air entrainment on diminutive updraft pulses--we
are finally starting to see some more successful attempts at
initiation in the vicinity of a lake breeze/lake-enhanced cold
front.

Of greater immediate concern, however, is the recent uptick
in convective vigor just north of the Wisconsin state line where
GLM lightning trends have been solidly upwards over the last half
hour. Effective deep layer shear values are analyzed around 35 to
40 kts on recent SPC mesoanalysis--corroborated by recent recent
MKX VWPs. Deep shear vector orientation is east-southeasterly,
roughly parallel to the surface frontal boundary which stretches
from near PDC to JVL to 06C and to the southern end of the lake.
Expect continued gradual convective amalgamation as a result with
activity oozing preferentially south and eastward over the next
several hours. While low-level flow is unimpressive (0-1 km shear
less than 20 kts), incredible 0-3 km MLCAPE and the presence of
enhanced near-surface vorticity in the vicinity of the front
suggests there is a tornado potential near any stronger updrafts.
Main threat however will be damaging wind gusts. Main severe
threat area through about 8/9 PM is defined well by the current
Severe Thunderstorm Watch, roughly along and north of I-88.
Additionally, slow storm motions and overall convective
orientation suggests an increasing flash flood threat as this
activity pushes into northern Illinois. Will need to consider a
south and westward expansion to the ongoing flood watch, but the
current config does describe the greatest risk area as we see it
right now.

Potentially of greater concern is the seemingly increasing
likelihood of a long-live MCS currently plowing into north-central
Iowa impacting our region late this evening. The west-east
orientation of the MUCAPE axis matches up well with the 850-300 mb
thickness gradient, suggesting a slightly south-of-east motion
persisting here as this complex tracks across Iowa. Outside of
nocturnally-increasing MLCIN, see no reason why this complex won't
survive at least into our western locales. Deep layer shear (0-8,
0-10 km) is sufficient for MCS maintenance. Eyeing an arrival into
our I-39 corridor locales by 11 PM (if not a smidge earlier). Not
entirely sure if this system will make it through our entire
forecast area given the late time of night, but there appears to
be an increasing potential for severe winds--potentially
significant--for areas roughly south and west of a Rockford to
Aurora to Kankakee line. Additionally, have noted severe wake low
winds persisting behind the MCS itself, so we'll need to keep an
eye on that threat as well.

Carlaw

&&

.SHORT TERM...
Issued at 335 PM CDT Tue Jul 5 2022

Through Wednesday night...

A hot and humid afternoon is underway across northeastern Illinois
and northwest Indiana with temperatures in the low to mid 90s and
dew points in the mid to upper 70s. These conditions are creating
heat indices in the 105 to 110 range across much of the area which
will continue through this evening until a cold front pushes
through allowing temperatures to cool into the 70s overnight. The
exception to this is for locations along the lakeshore where
cooler air behind a lake breeze has pushed in.

The aforementioned cold front and lake breeze will act as the
forcing mechanisms for thunderstorms to develop over the next hour
or two with storms lingering through the evening and into the
night. The hot and humid air mass has allowed instability to
continually increase across the area this afternoon with current
MLCAPE values around 4000 J/kg. This extreme instability coupled
with the ample deep layer shear around 30 to 40 kts will allow
storms to become severe with the primary threats of damaging winds
and possibly some hail. Additionally the tropical airmass
overhead has raised PWATs around 2 inches across the area which
will allow the thunderstorms to become efficient rainfall
producers which will lead to a flash flooding threat especially
in areas that received large amounts of rainfall from yesterday's
storms. A second wave of thunderstorms currently developing
across southern South Dakota is expected to continue to advance
towards our area this evening. Instability is forecast to remain
sufficient which will allow the storms to maintain themselves and
have the potential to create an additional threat for damaging
winds and torrential rainfall overnight into Wednesday morning.

Once this second wave clears the area Wednesday morning most of
the area should start to dry out. Guidance indicates that the cold
front is expected to stall south of the area which will allow
northeast flow to dominate across the area. This would keep the
showers and thunderstorms confined to the boundary across central
Illinois and possibly portions of our far southern CWA. However,
if the boundary stalls a bit further north then the rain chances
would also be further north. Due to this uncertainty I have
maintained a slight chance mention for showers and storms across
the entire area. Otherwise, temperatures on Wednesday will be
cooler with highs in the mid to upper 80s with 70s expected along
the lakeshore. Another upper-level disturbance is expected to
begin to move into the area Wednesday evening which would bring
more widespread chances for showers and thunderstorms to the area
once again.

Yack

&&

.LONG TERM...
Issued at 120 PM CDT Tue Jul 5 2022

Thursday through Tuesday...

No significant changes have been made to the blended offering this
afternoon with the primary focus on the continued active short
term period.

Tropospheric moisture is expected to increase once again on
Thursday as whatever semblance of a lingering post-frontal
airmass over the region is rapidly replaced by increasing mid-
level west and southwesterly flow. Model guidance is in good
agreement suggesting PWATs climbing back above 2 inches. While
attempting to time any individual embedded shortwaves within the
broad belt of northwesterly flow aloft is a fool's errand at this
range, the multi-model consensus certainly suggests that a series
of disturbances will be in the vicinity with a small but potent
jet streak expected to be pushing across southern Ontario,
conditions appear favorable for another day of scattered
convection. Any precipitation during the morning hours should be
sub-severe as we await the main push of steepening lapse rates and
improving thermodynamic profiles. During the afternoon, there are
indications of increasing upper-tropospheric flow facilitating
lengthening hodographs suggesting some threat for organized strong
to severe convection, perhaps greatest near and south of I-80
where instability is expected to maximize, in line with the latest
Day 3 SPC outlook.

While it continues to look close, signs are pointing towards
shower and storm chances finally diminishing as a mid 1020s mb
high starts to make more meaningful progress building southward
through the Great Lakes region. Blended PoPs in the chance range
Friday morning, diminishing through the afternoon look reasonable,
and could even see an argument to go dry north of I-80 in future
forecast issuances if trends continue.

Generally tranquil and quiet conditions look to be the rule
through the upcoming weekend with onshore flow off the lake
resulting in temperatures in the 70s lakeside and low 80s inland.
The quiet conditions may not last long, however, as return flow
re-develops next week within an active northwest flow regime.

Carlaw

&&

.AVIATION...
For the 18Z TAFs...

Aviation weather concerns for the 18z TAFs:

* Lake breeze turning winds northeasterly at ORD/MDW/GYY early
  this afternoon and DPA toward late afternoon.

* Thunderstorms expected to develop toward 22z continuing in the
  area into early evening; additional thunderstorms expected
  tonight.

A lake breeze boundary is crossing ORD at 1745z and about to reach
MDW by around 18z and will shift winds to the northeast as it
passes. Expect the shift to northeast winds at GYY soon as well. A
cold front is to the north of the terminals and sagging
southward. The combination of the front, lake breeze and very
unstable air mass will support thunderstorm development in
vicinity of these boundaries toward mid afternoon. In addition, an
upper trough moving eastward across central IA will also add to
the support for storm development. Expect that storms will
continue into mid evening with a bit of a lull possible during the
mid to late evening. Torrential downpours and gusty winds are the
main concerns with the storms but coverage may be such that
occurrence may be brief at any given location. Have not added any
wind gust mention in the tempo group at this time with it not
clear how widespread coverage will be.

A stronger trough currently across the eastern Dakotas will drive
more thunderstorm development through the evening as it tracks
toward the area. The strongest of the storms and highest coverage
may pass southwest of the terminals but do expect thunderstorms to
be in the area overnight for a several hour period, though it is
not clear how persistent or widespread they will be locally. Have
added a tempo group for storms and reduced visibility. MVFR cigs
look to develop overnight and continue into mid morning Tuesday
with east to northeast winds prevailing.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ012-ILZ013-ILZ103-
     ILZ104-ILZ105-ILZ106-ILZ107-ILZ108 until 3 AM Wednesday.

     Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-ILZ012-
     ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039-
     ILZ105-ILZ106-ILZ107-ILZ108 until 8 PM Tuesday.

IN...Flood Watch...INZ001-INZ002 until 3 AM Wednesday.

     Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 8 PM
     Tuesday.

LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 5, 3:03 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
303 PM CDT Tue Jul 5 2022

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-062015-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
303 PM CDT Tue Jul 5 2022 /403 PM EDT Tue Jul 5 2022/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Limited tornado risk.
     Limited hail risk...up to 1 inch.
     Elevated damaging wind risk...up to 75 mph.
  Elevated Flash Flooding Risk.
  Extreme Excessive Heat Risk.

DISCUSSION...

Explosive thunderstorm development is expected this afternoon
over northeast and eventually most of northern Illinois into
northwest Indiana. Additional thunderstorms may arrive from Iowa
after dark. All thunderstorms today will pose a threat for damaging
winds, possibly widespread, and flash flooding. Have multiple ways
to get warnings including some that wake you up tonight.

Heat indices this afternoon will remain above 105 degrees away
from the Lake Michigan shoreline.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Severe Thunderstorm Risk.
  Elevated Flash Flooding Risk.
  Limited Excessive Heat Risk.
Thursday...
  Limited Severe Thunderstorm Risk.
  Limited Flash Flooding Risk.
  Limited Excessive Heat Risk.
Friday, Sunday, and Monday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters  will likely be needed from the evening onward.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east to southeast at 25 mph, and then east at
  50 mph after dark.

LMZ740>745-062015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
303 PM CDT Tue Jul 5 2022

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Limited hail risk...up to 1 inch in diameter.
     Limited thunderstorm wind gust risk...up to 65 kt.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday and Thursday...
  Limited Severe Thunderstorm Risk.
Friday and Monday...
  Limited Thunderstorm Risk.

Borchardt

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jul 5, 12:04 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1204 PM CDT TUE JUL 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     ELGIN                   42.04N 88.27W
07/05/2022                   KANE               IL   PUBLIC

            EXTENSIVE TREE DAMAGE ACROSS THE ELGIN
            HISTORIC AREA WITH UPROOTING AND TREES ON
            HOUSES. TIME ESTIMATED BASED ON RADAR.
            RELAYED VIA SOCIAL MEDIA.

&&
Local storm report, Jul 5, 12:13 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1213 PM CDT TUE JUL 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     SLEEPY HOLLOW           42.09N 88.31W
07/05/2022                   KANE               IL   PUBLIC

            LARGE OAK TREE SNAPPED AT THE BASE NEAR
            SLEEPY HOLLOW. TIME ESTIMATED BASED ON
            RADAR.

&&
Local storm report, Jul 5, 2:33 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
233 PM CDT TUE JUL 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     TSTM WND DMG     HAMPSHIRE               42.10N 88.53W
07/05/2022                   KANE               IL   PUBLIC

            PHOTO SHARED VIA SOCIAL MEDIA SHOWS LARGE
            TREE DOWNED ONTO FENCE IN HAMPSHIRE.
            LOCATION APPROXIMATE. TIME ESTIMATED BY
            RADAR.

1221 AM     TSTM WND DMG     3 WSW ELBURN            41.88N 88.52W
07/05/2022                   KANE               IL   PUBLIC

            REPORTS RECEIVED OF MULTIPLE LARGE POWER
            POLES SNAPPED ALONG KESLINGER ROAD NEAR
            DAUBERMAN ROAD. POLES SNAPPED FROM NORTH TO
            SOUTH. TIME ESTIMATED BY RADAR.

1221 AM     TSTM WND DMG     SCHAUMBURG              42.03N 88.08W
07/05/2022                   COOK               IL   PUBLIC

            PHOTO SHARED VIA SOCIAL MEDIA SHOWS LARGE
            TREE LIMB DOWNED IN SCHAUMBURG. LOCATION
            ESTIMATED. TIME ESTIMATED BY RADAR.

1225 AM     TSTM WND DMG     1 ESE NILES             42.03N 87.80W
07/05/2022                   COOK               IL   PUBLIC

            PHOTO SHARED VIA SOCIAL MEDIA SHOWS LARGE
            TREE UPROOTED IN NILES. LOCATION
            APPROXIMATE. TIME ESTIMATED BY RADAR.

0219 AM     TSTM WND DMG     HOFFMAN ESTATES         42.05N 88.10W
07/05/2022                   COOK               IL   TRAINED SPOTTER

            REPORT OF MULTIPLE TREE BRANCHES AND LIMBS
            DOWNED NEAR HIGGINS ROAD AND JONES ROAD IN
            SCHAUMBURG. ALSO DAMAGE TO A FENCE AND
            CONNECTED BRICK WALL. TIME ESTIMATED BY
            RADAR.

1125 PM     TSTM WND DMG     1 E GARDEN PRAIRIE      42.25N 88.71W
07/04/2022                   BOONE              IL   BROADCAST MEDIA

            PHOTO SHOWS DAMAGE TO GRAIN BINS AND
            AGRICULTURAL STRUCTURES NEAR GARDEN PRAIRIE.
            RELAYED VIA BROADCAST MEDIA. LOCATION
            APPROXIMATE. TIME ESTIMATED BY RADAR.

&&
Local storm report, Jul 5, 2:51 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
251 PM CDT TUE JUL 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND DMG     1 S DOWNERS GROVE       41.77N 88.01W
07/05/2022                   DUPAGE             IL   NWS EMPLOYEE

            NUMEROUS SMALL BRANCHES DOWNED ACROSS
            SOUTHERN DOWNERS GROVE.

&&

WSL
Special weather statement, Jul 5, 3:51 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
351 PM CDT Tue Jul 5 2022

ILZ005-052115-
McHenry IL-
351 PM CDT Tue Jul 5 2022

...A strong thunderstorm will impact portions of southeastern McHenry
County through 415 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bull Valley, or near Crystal Lake, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crystal Lake, Algonquin, Lake in the Hills, McHenry, Woodstock,
Island Lake, Cary, Fox River Grove, Barrington Hills, Lakewood,
Oakwood Hills, Prairie Grove, Port Barrington, Bull Valley, Holiday
Hills, Trout Valley and Ridgefield.

This includes...Mchenry County College and Moraine Hills State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4215 8820 4221 8841 4231 8839 4232 8820
TIME...MOT...LOC 2050Z 278DEG 12KT 4228 8833

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kluber
Special weather statement, Jul 5, 5:29 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
529 PM CDT Tue Jul 5 2022

ILZ005-052315-
McHenry IL-
529 PM CDT Tue Jul 5 2022

...A strong thunderstorm will impact portions of McHenry County
through 615 PM CDT...

At 528 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over northern McHenry County, moving southeast at 10
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
McHenry, Woodstock, Fox Lake, Harvard, Island Lake, Johnsburg,
Lakemoor, Twin Lakes, Spring Grove, Wonder Lake, Pistakee Highlands,
Genoa City, Prairie Grove, Richmond, Hebron, Bull Valley, McCullom
Lake, Ringwood, Holiday Hills and Chemung.

This includes...Mchenry County Fairgrounds and Moraine Hills State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central and northeastern Illinois.

&&

LAT...LON 4227 8820 4230 8871 4249 8871 4250 8820
TIME...MOT...LOC 2228Z 299DEG 8KT 4243 8851

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kluber

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:32 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago58 min
Jul 4, 9:28 PM CDTSpecial Weather StatementLOTBoone, McHenry92 min
Jul 4, 9:30 PM CDTSevere Thunderstorm WarningLOTBoone, Winnebago45 min
Jul 4, 9:57 PM CDTSpecial Weather StatementLOTWinnebago93 min
Jul 4, 10:05 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry35 min
Jul 4, 10:15 PM CDTSpecial Marine WarningLOT75 min
Jul 4, 10:55 PM CDTSevere Thunderstorm WarningLOTCook, Kane, Lake, McHenry50 min
Jul 4, 11:04 PM CDTSevere Thunderstorm WarningLOTBoone, Winnebago56 min
Jul 4, 11:16 PM CDTSevere Thunderstorm WarningLOTCook, Lake59 min
Jul 4, 11:21 PM CDTSpecial Marine WarningLOT3 hr
Jul 4, 11:22 PM CDTSevere Thunderstorm WarningLOTKane, McHenry68 min
Jul 4, 11:31 PM CDTAreal Flood AdvisoryLOTBoone, Cook, DeKalb, Kane, Lake, McHenry and 1 more6 hr
Jul 4, 11:51 PM CDTSevere Thunderstorm WarningLOTCook, DuPage69 min
Jul 4, 11:56 PM CDTFlash Flood WarningLOTBoone, Winnebago5 hr
Jul 4, 11:58 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane, Lake62 min
Jul 5, 12:14 AM CDTSevere Thunderstorm WarningLOTCook38 min
Jul 5, 12:15 AM CDTFlash Flood WarningLOTBoone, Cook, DeKalb, Kane, Lake, McHenry5 hr
Jul 5, 12:21 AM CDTFlash Flood WarningLOTCook, DuPage5 hr
Jul 5, 12:36 AM CDTSevere Thunderstorm WarningLOTCook, DuPage, Will69 min
Jul 5, 12:51 AM CDTSpecial Marine WarningLOT84 min
Jul 5, 3:54 AM CDTFlood WatchLOTBoone, Cook, DuPage, Kane, Lake, McHenry and 2 more23 hr
Jul 5, 11:25 AM CDTMarine Dense Fog AdvisoryLOT5 hr
Jul 5, 3:51 PM CDTSpecial Weather StatementLOTMcHenry24 min
Jul 5, 5:29 PM CDTSpecial Weather StatementLOTMcHenry46 min
Jul 5, 5:37 PM CDTSevere Thunderstorm WarningLOTWinnebago68 min
Jul 5, 5:53 PM CDTSevere Thunderstorm WarningLOTMcHenry67 min
Jul 5, 6:34 PM CDTAreal Flood AdvisoryLOTMcHenry36 min
Jul 5, 6:43 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry77 min

Nearby

Tornado Warnings in Illinois, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.